It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Besides bone pain, another reason to avoid bisphosphonates like the ones you list is that making bones denser does not necessarily make them stronger. A study that came out last week concludes that "for some people" bisphosphonates may, with long term use, actually cause fractures of the femur that otherwise rarely occur. According to one physician who has been saying this for a while and thinks bisphosphonates will eventually be taken off the market, such fractures in the past occurred mainly in those with a rare genetic "dense bone disease" (such as the French painter Toulouse Lautrec) -- if you search for "Toulouse Lautrec" and "bone" you can probably find that doctor's material. Especially if your scores are in the osteopenia range there are various options that may be better than bisphosphonates (such as strontium, as Todd says). One doctor recommends "alkalinizing" the system, reducing acidity to prevent calcium being leached from bones. And for sure weight bearing exercise is important. When my doctor wanted me to "start something" for mild osteopenia, I refused to take any bisphosphonates and (being menopausal) have instead chosen bio-identical estadiol and progesterone. Best wishes on your quest to find the best option(s) for you!





All times are GMT -7. The time now is 04:20 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!